Alert archive / Wisconsin / Flash Flood Watches in 2013

Flash Flood Watch 9, NWS La Crosse, WI

August 26, 2013Taylor County, Wisconsin

NWS La Crosse, WI issued this flash flood watch at Aug 26, 2013, 10:55 AM CDT for Taylor County, Wisconsin. It took effect at Aug 26, 2013, 7:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Aug 26, 2013, 10:55 AM CDT (15:55 UTC)
In effect from
Aug 26, 2013, 7:00 PM CDT
Expired
Aug 27, 2013, 1:18 AM CDT
In force
6 hr
Issued by
NWS La Crosse, WI
Flood severity
None

County Taylor County, WI

The radar

The La Crosse radar (KARX), 164 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 3.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2013-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 996 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2013-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
996 J/kg
Mixed-layer CIN
-135 J/kg
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

834 
WGUS63 KARX 261555
FFAARX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
1055 AM CDT MON AUG 26 2013

...MORE HEAVY RAIN TONIGHT...

.SHOWERS AND THUNDERSTORMS WILL FIRE ALONG A FRONTAL
BOUNDARY...HANGING NORTHWEST TO SOUTHEAST ACROSS THE REGION...LATE
THIS AFTERNOON. THEN LATER THIS EVENING...A THUNDERSTORM COMPLEX
WILL MOVE EAST SOUTHEAST OUT OF THE NORTHERN PLAINS...BRINGING
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. ALL THE STORMS WILL BE
CAPABLE OF HEAVY DOWNPOURS. WITH TRAINING THUNDERSTORMS
LIKELY...AMOUNTS FROM 1 TO 3 INCHES WILL BE POSSIBLE. RAINFALL
TOTALS FROM THE MORNING RAIN APPROACHED 3 INCHES AT SOME
LOCATIONS. ADDITIONAL HEAVY RAINFALL ON THE RAIN SOAKED GROUNDS
COULD RESULT IN FLASH FLOODING. 

WIZ017-270000-
/O.NEW.KARX.FF.A.0009.130827T0000Z-130827T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAYLOR-
INCLUDING THE CITY OF...MEDFORD
1055 AM CDT MON AUG 26 2013

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF NORTH CENTRAL WISCONSIN... 
  INCLUDING THE FOLLOWING AREA...TAYLOR. 

* FROM 7 PM CDT THIS EVENING THROUGH TUESDAY MORNING

* THUNDERSTORMS PRODUCING HEAVY RAIN ARE LIKELY TONIGHT. WITH
  GROUNDS WET BY AS MUCH AS 3 INCHES OF RAINFALL THIS MORNING...
  ADDITIONAL HEAVY RAIN COULD RESULT IN FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

RIECK
3 follow-up statements
309 
WGUS63 KARX 262012
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
312 PM CDT MON AUG 26 2013

...ANOTHER ROUND OF THUNDERSTORMS POSSIBLE TONIGHT...

.AFTER A ROUND OF STORMS DROPPED 2 TO 3 INCHES OF RAIN ON PARTS OF
NORTH CENTRAL WISCONSIN THIS MORNING...ADDITIONAL THUNDERSTORMS
ARE POSSIBLE TONIGHT. AMOUNTS OF 1 TO 3 INCHES COULD FALL...AND
COMBINED WITH WHAT FELL EARLIER...RUNOFF OR EROSION COULD FLOOD
AREA ROADS. THIS IS BASED ON STORMS ACTUALLY TRACKING THROUGH THE AREA.

WIZ017-270415-
/O.CON.KARX.FF.A.0009.130827T0000Z-130827T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAYLOR-
INCLUDING THE CITY OF...MEDFORD
312 PM CDT MON AUG 26 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING
THROUGH TUESDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* TAYLOR COUNTY WISCONSIN.

* FROM 7 PM CDT THIS EVENING THROUGH TUESDAY MORNING

* THUNDERSTORMS PRODUCING HEAVY RAIN ARE LIKELY TONIGHT. WITH 
  GROUNDS WET BY AS MUCH AS 3 INCHES OF RAINFALL THIS MORNING... 
  ADDITIONAL HEAVY RAIN COULD RESULT IN FLASH FLOODING. 

* ROADS COULD BECOME COVERED WITH WATER AND EROSION COULD ACTUALLY
  WAS PARTS OF SECONDARY ROADS CAUSING UNSAFE DRIVING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

SHEA
250 
WGUS63 KARX 270138
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
838 PM CDT MON AUG 26 2013

...ANOTHER ROUND OF THUNDERSTORMS WITH HEAVY RAINFALL LIKELY
TONIGHT...

.ADDITIONAL THUNDERSTORMS ARE LIKELY TONIGHT WITH RAINFALL
AMOUNTS OF 1 TO 3 INCHES POSSIBLE. THIS RAINFALL COMBINED WITH
WHAT FELL MONDAY MORNING COULD LEAD TO SOME LOCALIZED FLASH FLOODING.

WIZ017-270945-
/O.CON.KARX.FF.A.0009.000000T0000Z-130827T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAYLOR-
INCLUDING THE CITY OF...MEDFORD
838 PM CDT MON AUG 26 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTH CENTRAL WISCONSIN...INCLUDING THE FOLLOWING 
  AREA...TAYLOR. 

* UNTIL 7 AM CDT TUESDAY

* THUNDERSTORMS PRODUCING HEAVY RAIN ARE LIKELY TONIGHT. THIS
  RAINFALL ON TOP OF THE HEAVY RAINFALL THAT FELL MONDAY MORNING
  COULD RESULT IN SOME LOCALIZED FLASH FLOODING.

* ROADS COULD QUICKLY BECOME COVERED WITH WATER AND LEAD TO
  LOCALIZED EROSION AND WASHOUTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

DAS
299 
WGUS63 KARX 270618
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
118 AM CDT TUE AUG 27 2013

...FLASH FLOOD WATCH CANCELLED FOR TAYLOR COUNTY...

.WITH THE THREAT FOR HEAVY RAIN SHIFTING OFF TO THE NORTH AND EAST
OF THE AREA...THE FLASH FLOOD WATCH FOR A TAYLOR COUNTY IN NORTH CENTRAL
WISCONSIN HAS BEEN CANCELLED FOR EARLY THIS MORNING.

WIZ017-270730-
/O.CAN.KARX.FF.A.0009.000000T0000Z-130827T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAYLOR-
INCLUDING THE CITY OF...MEDFORD
118 AM CDT TUE AUG 27 2013

...FLASH FLOOD WATCH IS CANCELLED...

WITH THE THREAT FOR HEAVY RAIN SHIFTING OFF TO THE NORTH AND EAST
OF THE AREA...THE FLASH FLOOD WATCH FOR A TAYLOR COUNTY IN NORTH CENTRAL
WISCONSIN HAS BEEN CANCELLED FOR EARLY THIS MORNING.

$$

BOYNE

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flash flood watch went out at Aug 26, 6:40 AM CDT, 4 hours 15 minutes earlier.

Area forecast discussion, Aug 26, 6:40 AM CDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
640 AM CDT MON AUG 26 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 309 AM CDT MON AUG 26 2013

 ..CURRENTLY AS OF 08Z..
WATER VAPOR LOOP AND RAP 500MB HEIGHT ANALYSIS SHOWED TROUGHING OVER
THE PACIFIC NORTHWEST AND EASTERN PACIFIC...AND STRONG SUBTROPICAL
RIDGING OVER KANSAS AND MISSOURI. MONSOONAL MOISTURE AND SHORTWAVES
CONTINUES TO STREAM OUT OF BAJA CALIFORNIA...UP THROUGH THE DAKOTAS
AND INTO THE NORTHERN GREAT LAKES AROUND THE SUBTROPICAL RIDGE. ONE
SUCH SHORTWAVE COMBINED WITH 700MB MOISTURE TRANSPORT SUPPORTING
CONVECTION TRACKING ACROSS FAR NORTHERN WI AND UPPER MICHIGAN.
REGARDING MOISTURE...GOES DERIVED PRECIPITABLE WATER IMAGERY SHOWED
VALUES OF 1.5-2 INCHES FROM EASTERN SOUTH DAKOTA INTO THE NORTHERN
GREAT LAKES. AIRMASS IS ALSO VERY WARM WITH 850MB TEMPS FROM 00Z
RAOBS OF 22-24C ACROSS THE FORECAST AREA AND 24-28C OVER THE
NORTHERN PLAINS. WITH THE FORECAST AREA IN THE WARM SECTOR...SOUTH
OF A WARM FRONT POSITIONED OVER FAR NORTHERN WI...A SOUTHERLY BREEZE
HAS ONLY ALLOWED TEMPS TO FALL INTO THE MID TO UPPER 70S. THIS SAME
SOUTHERLY BREEZE HAS ADVECTED IN SOME LOWER DEWPOINTS...WHICH HAVE
FALLEN INTO THE 60S...LOWEST IN THE SOUTHEAST HALF OF THE AREA. 00Z
DVN SOUNDING REALLY SHOWED THE DRIER AIR COMPARED TO MPX.

 ..MODEL VERIFICATION..
HAVE INCLUDED THIS SECTION AS IT HAS HIGH IMPORTANCE WITH THE
FORECAST OF HIGH TEMPERATURES AND CONVECTION. LOOKING AT 00Z RAOBS
FOR 925MB TEMPS AND COMPARING TO 25.00Z MODEL GUIDANCE...THE ECMWF
WAS THE BEST WITH ALMOST NO ERROR ACROSS THE NORTHERN PLAINS AND
UPPER MIDWEST. THE GFS WAS GENERALLY 1-2C TOO HIGH. LASTLY...THE
NAM/RAP WERE THE WORST...HAVING ERRORS ON THE ORDER OF 3-6C...
HIGHEST AT MSP. BECAUSE THE NAM/RAP WERE TOO HIGH...IT BROKE THE CAP
AND BROUGHT THE CONVECTION WAY TOO FAR SOUTH.

 ..HAZARDS..
1. HEAT. TEMPERATURES ARE LIKELY TO BE A FEW DEGREES HIGHER TODAY
AND WITH DEWPOINTS CLIMBING BACK INTO THE LOW 70S...HEAT INDICES
SHOULD TOP OUT IN THE 100-105 RANGE. THE HIGHEST HEAT INDICES LOOK
TO OCCUR FROM LAKE CITY DOWN TO LA CROSSE...AND HAVE UPGRADED THIS
AREA TO AN EXCESSIVE HEAT WARNING.

2. STORMS. SOME SEVERE POTENTIAL AFTER MIDNIGHT TONIGHT...MAINLY
ACROSS TAYLOR/CLARK COUNTIES. HAVE TO WATCH RAINFALL AMOUNTS TOO.

 ..SYNOPTIC OVERVIEW..
26.00Z MODEL GUIDANCE SUGGESTS THE SUBTROPICAL RIDGING RETROGRADES
JUST SLIGHTLY WESTWARD DURING THE NEXT 24 HOURS. THE MAIN FEATURE OF
FOCUS IS A STRETCHED OUT SHORTWAVE IN THE MONSOONAL FLOW...LOCATED
FROM EASTERN UTAH INTO SOUTH CENTRAL WYOMING. MODELS BRING THIS
SHORTWAVE INTO THE DAKOTAS BY 00Z AND PERHAPS AS FAR EAST AS WESTERN
UPPER MI BY 12Z. THIS SHORTWAVE HELPS TO LIFT A SURFACE LOW SITTING
NEAR THE BLACK HILLS OF SOUTH DAKOTA TO NEAR MINNEAPOLIS BY 12Z TUE.

 ..DETAILS..
FOCUS FOR POTENTIAL CONVECTION TODAY WILL LIE ON THE LOCATION OF THE
WARM FRONT IN NORTHERN WI. FIRST OFF...THE CURRENT CONVECTION
CROSSING FAR NORTHERN WI AND UPPER MI COULD DROP INTO TAYLOR AND
POSSIBLY CLARK COUNTY BEFORE WEAKENING THIS MORNING. THE OUTFLOW
FROM THE CONVECTION SHOULD HELP PUSH THE FRONT SOUTH TOWARDS I-94
THIS AFTERNOON. THEN...THE NEXT QUESTION IS IF THE AIRMASS IS
CAPPED...WHICH ENTIRELY DEPENDS ON HOW WARM WE GET. THERE SHOULD BE
PLENTY OF SUN TODAY ACROSS THE FORECAST AREA WITH MAYBE A FEW STRAY
CIRRUS CLOUDS. ECMWF 925MB TEMPS ARE PROGGED ABOUT 1-2C HIGHER
COMPARED TO YESTERDAY...THUS ANTICIPATING HIGHS TO BE ABOUT 1-3F
HIGHER... YIELDING READINGS MAINLY IN THE LOW TO MID 90S. A FEW
SPOTS LIKE LSE COULD EVEN HIT THE UPPER 90S. ECMWF ALSO DID VERY
WELL WITH THE DEWPOINTS YESTERDAY AND SUGGESTS THEY SHOULD CLIMB
INTO THE LOW 70S IN THE AFTERNOON...DUE TO EVAPOTRANSPORATION AND
THE HIGHER MOISTURE TO OUR NORTHWEST SLIDING SOUTH. THE FORECAST
HIGHS AND DEWPOINTS WOULD SEEM TO POINT TO POTENTIAL FOR THE CAP TO
BREAK...THUS HAVE INCLUDED 20-40 PERCENT CHANCES ON THE WARM FRONT
FOR THE AFTERNOON. SHOULD STORMS DEVELOP...0-6KM SHEAR IS ONLY 25 KT
AT BEST WITH 0-3KM NEAR 20KT. THIS MEANS THE STORMS WILL PROBABLY BE
UNORGANIZED AND MOST LIKELY JUST HEAVY RAIN MAKERS GIVEN HIGH CAPE
AND NEAR 2 INCH PRECIPITABLE WATERS.

TONIGHT IS A BIT MORE INTERESTING. A CONVECTIVE COMPLEX APPEARS
LIKELY TO DEVELOP IN THE GRAND FORKS AREA IN THE EVENING AHEAD OF
THE SHORTWAVE. THIS CONVECTION...AIDED ALSO BY 700MB MOISTURE
TRANSPORT LIKE THE CONVECTION GOING OVER UPPER MI...SHOULD TRACK
EAST-SOUTHEAST INTO NORTHERN WI. THIS MEANS TAYLOR/CLARK COULD BE
IMPACTED BY THE COMPLEX AFTER MIDNIGHT. ADDITIONAL CONVECTION COULD
FORM ON THE NOSE OF 850MB MOISTURE TRANSPORT NORTH OF I-94 THIS
EVENING AS WELL. CANNOT RULE OUT SOME SEVERE WEATHER...LIKELY IN THE
FORM OF DAMAGING WINDS AND LARGE HAIL...ESPECIALLY AFTER MIDNIGHT
WHEN 0-6 KM SHEAR VALUES APPROACH 30-40 KT. THE REST OF THE AREA
SHOULD STAY MAINLY DRY...CAPPED AND WARM WITH A SOUTHERLY BREEZE
PERSISTING. LOW TEMPERATURES ARE LIKELY TO BE SIMILAR TO NOW GIVEN
SIMILAR CONDITIONS.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 309 AM CDT MON AUG 26 2013

 ..HAZARDS..
1. HEAT...WHICH WILL PERSIST INTO TUESDAY. COLD FRONT COMES THROUGH
TUESDAY NIGHT WHICH SHOULD HELP ADVECT BOTH SOMEWHAT COOLER AND MORE
IMPORTANTLY DRIER AIR INTO THE AREA FOR WEDNESDAY. HEAT LOOKS TO
RETURN DURING LABOR DAY WEEKEND.

2. STORMS. THOSE ON TUESDAY COULD POSE A SEVERE AND HEAVY RAIN
THREAT NORTH OF I-94.

 ..SYNOPTIC OVERVIEW..
26.00Z MODEL GUIDANCE CONTINUES TO SUGGEST THAT THE SUBTROPICAL HIGH
WILL RETROGRADE WESTWARD THROUGH THE WEEK...ENDING UP IN COLORADO ON
FRIDAY. THIS RETROGRESSION IS IN RESPONSE TO A SERIES OF SHORTWAVE
TROUGHS DROPPING INTO THE MID-ATLANTIC REGION ON THE EAST SIDE OF
THE RIDGE. AS WE HEAD INTO THE WEEKEND...THE SUBTROPICAL RIDGE WILL
SHIFT EAST IN RESPONSE TO WHAT LOOKS TO BE A VERY DEEP TROUGH FOR
THIS TIME OF YEAR COMING INTO THE PACIFIC NORTHWEST. IT SHOULD BE
NOTED THAT THE 26.00Z ECMWF THROWS A MAJOR CURVE BALL TO THE WEEKEND
PLAN...DEVIATING GREATLY FROM ITS PREVIOUS RUN IN SHOWING A TROUGH
DIGGING INTO THE WESTERN GREAT LAKES LATE SUNDAY. THE REASON IS
RELATED TO THIS TROUGH BEING STRONGER AND TRACKING FARTHER SOUTH
COMING OUT OF SOUTHWEST CANADA ON FRIDAY...COMPARED TO IT\S PREVIOUS
RUN...THE 26.00Z GFS AND CANADIAN. NOT READY TO FULLY BUY INTO THE
26.00Z ECMWF QUITE YET BEFORE SEEING THE ECMWF ENSEMBLES AND ITS
NEXT RUN.

 ..DETAILS..
THE SURFACE OVER CENTRAL MN AT 12Z TUESDAY WILL GRADUALLY DROP
SOUTHEAST THROUGH TUESDAY AND TUESDAY NIGHT...IN RESPONSE TO THE
SHORTWAVE AND CONVECTION OVER NORTHERN WI/UPPER MI DROPPING
SOUTHEAST. HAVE KEPT SOME CHANCES ON TUESDAY NORTHEAST OF I-94 FOR
THE CONVECTION DROPPING SOUTHEAST...WHICH COULD BE SEVERE AS WELL.
THE REST OF THE AREA LOOKS CAPPED. TALKING ABOUT THE CAPPING...925MB
TEMPS ARE PROGGED TO REACH ABOUT 28C ON I-94 TO 30C IN NORTHEAST
IOWA. THESE READINGS SHOULD YIELD HIGHS RANGING FROM THE LOW TO
UPPER 90S...WARMEST IN RIVER VALLEYS. THE EXCESSIVE HEAT WARNING MAY
NEED EXPANSION INTO SOME OF NORTHEAST IOWA AND FAR SOUTHWEST WI IF
TEMP/DEWPOINT TRENDS CONTINUE. ALL CONVECTION LOOKS LIKE IT WILL BE
SOUTHEAST OF THE AREA FOR TUESDAY NIGHT...THUS WENT DRY THEN.

DRY CONDITIONS ARE EXPECTED FOR WEDNESDAY AND WEDNESDAY NIGHT AS
HIGH PRESSURE BUILDS OVER WISCONSIN AND MICHIGAN IN THE WAKE OF
TUESDAY\S LOW AND COLD FRONTAL PASSAGE. 925MB TEMPS OF 24-26C STILL
SUPPORTS HIGHS IN THE MID 80S TO LOW 90S...THOUGH. DEWPOINTS MAY
STILL BE UP IN THE LOW 70S OVER NORTHEAST IOWA...BUT HEAT INDICES
ARE MORE AROUND 95 VERSUS THE 100-105 AS OF LATE.

THURSDAY THROUGH SATURDAY FEATURE A GRADUAL WARM ADVECTION
PATTERN...WHICH MEANS A RETURN FOR SOME CHANCES OF SHOWERS AND
THUNDERSTORMS. HIGHEST CHANCES ARE FORECAST THURSDAY NIGHT OVER
WISCONSIN WHERE THERE APPEARS TO BE A JUXTAPOSITION OF RIGHT
ENTRANCE REGION FORCING...A POSSIBLE SHORTWAVE MOVING THROUGH...AND
THE LOW LEVEL MOISTURE TRANSPORT. SOME OF THESE CHANCES OF SHOWERS
AND THUNDERSTORMS MAY BE ABLE TO BE BETTER REFINED...IN TERMS OF
DRYING SOME OUT...OVER THE COMING DAYS AS MODELS SETTLE INTO THE
TIMING OF THE WARM ADVECTION. ONCE THE WARM AIR COMES IN...WE WILL
HAVE TO BE CONCERNED WITH HEAT ADVISORIES...AS EVEN THE NEW 26.00Z
ECMWF SHOWS 925MB TEMPS APPROACHING 30C OVER WESTERN PORTIONS OF THE
FORECAST AREA LATE FRIDAY.

SUNDAY AND THE REST OF LABOR DAY WEEKEND FORECAST IS NOW UP IN THE
AIR DUE TO THE NEW 26.00Z ECMWF. PREVIOUSLY AND IN AGREEMENT WITH
THE 26.00Z GFS IT APPEARED MUCH OF THE AREA WOULD BE IN THE WARM
SECTOR...WITH 925MB TEMPS OF 29-32C WHICH COULD ALLOW FOR HIGHS
AROUND 100. IF THE NEW ECMWF IS RIGHT...WE GET A MOSTLY DRY COLD
FRONTAL PASSAGE ON SUNDAY WITH HIGHS MORE IN THE MID TO UPPER 80S.
MONDAY ENDS UP MUCH MUCH COOLER WITH HIGHS MOSTLY IN THE 60S.
COMPARE THIS TO IT\S PREVIOUS 4 RUNS SHOWING 94-98 AT LA CROSSE FOR
MONDAY.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 640 AM CDT MON AUG 26 2013

EXPECT THE LOW LEVEL WIND SHEAR AT KLSE TO RAPIDLY DISSIPATE BY
26.14Z AS THE LOW LEVEL JET AND PRESSURE GRADIENT WEAKENS...AND
THE NOCTURNAL INVERSION DISSIPATES THROUGH DIURNAL MIXING.

FOR TODAY...EXPECT ONLY SCATTERED 15K FOOT CLOUDS. WINDS WILL GUST
FROM SOUTHWEST INTO THE 15 TO 25 KNOT RANGE.

AFTER 27.07Z...THERE IS CONCERN THAT LOW LEVEL WIND SHEAR WILL
DEVELOP AT KLSE AS THE WINDS DROP TO LESS THAN 10 KNOTS BELOW THE
NOCTURNAL INVERSION AND THE LOW LEVEL JET STRENGTHENS ALOFT. THE
GFS HAS THIS JET CLIMBING INTO THE 30 TO 35 KNOT RANGE. MEANWHILE
THE NAM/WRF HAS THIS JET STRENGTHENING INTO THE 40 TO 45 KNOT
RANGE. DUE TO THE UNCERTAINTY OF THE STRENGTH OF THIS JET...HELD
OFF MENTIONING IT.

&&

.CLIMATE...
ISSUED AT 346 PM CDT SUN AUG 25 2013

THE FOLLOWING ARE RECORD HIGHS FOR LA CROSSE AND ROCHESTER
THROUGH LABOR DAY WEEKEND...GIVEN THE HEAT FORECAST. FOR MORE
CLIMATE INFORMATION...SEE OUR WEBSITE AND THE TOP NEWS STORY ON
THE HEAT.

          LA CROSSE      ROCHESTER
        ---------      ---------
MON 8/26   96/1991        95/1955
TUE 8/27   95/1973        93/1984
WED 8/28   97/1955        96/1955
THU 8/29   95/1966        92/2012
FRI 8/30   97/2012        96/1941
SAT 8/31   95/1953        93/1960
SUN 9/1    98/1913        94/1937
MON 9/2    98/1937        94/1929

NORMAL HIGH TEMPERATURES THROUGH THIS PERIOD ARE 78-80 AT LA CROSSE
AND 76-78 AT ROCHESTER.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...HEAT ADVISORY UNTIL MIDNIGHT CDT TUESDAY NIGHT FOR WIZ017-029-
     034-042>044-053>055-061.

     EXCESSIVE HEAT WARNING UNTIL MIDNIGHT CDT TUESDAY NIGHT FOR
     WIZ032-033-041.

MN...HEAT ADVISORY UNTIL MIDNIGHT CDT TUESDAY NIGHT FOR MNZ086-087-
     094-095.

     EXCESSIVE HEAT WARNING UNTIL MIDNIGHT CDT TUESDAY NIGHT FOR
     MNZ079-088-096.

IA...HEAT ADVISORY UNTIL MIDNIGHT CDT TUESDAY NIGHT FOR IAZ008>011-
     018-019-029-030.

&&

SHORT TERM...AJ
LONG TERM...AJ
AVIATION...BOYNE
CLIMATE...WETENKAMP
Hazardous weather outlook, Aug 26, 4:25 AM CDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
425 AM CDT MON AUG 26 2013

IAZ008>011-018-019-029-030-MNZ086-087-094-095-WIZ053>055-061-271200-
ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE-FLOYD-
GRANT-HOWARD-MITCHELL-MOWER-OLMSTED-RICHLAND-VERNON-WINNESHIEK-
425 AM CDT MON AUG 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA AND SOUTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT. HEAT INDICES ARE EXPECTED IN THE 95 TO
105 DEGREE RANGE THIS AFTERNOON AND EVENING. LOWS WILL ONLY BOTTOM
OUT IN THE LOW TO MID 70S.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A HEAT ADVISORY REMAINS IN EFFECT THROUGH MIDNIGHT TUESDAY NIGHT.
HEAT INDICES WILL RANGE FROM 95 TO 105 DEGREES TUESDAY AFTERNOON AND
EVENING. HEAT INDICES WILL BE LOWER ON WEDNESDAY...TOPPING OUT
NEAR 95. ANOTHER HEAT WAVE IS POSSIBLE DURING LABOR DAY WEEKEND.

THUNDERSTORM CHANCES RETURN THURSDAY THROUGH FRIDAY NIGHT...AND NORTH
OF INTERSTATE 90 SATURDAY NIGHT AND SUNDAY. IT IS TOO EARLY TO
DETERMINE THE SEVERE THREATS WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH WEDNESDAY NIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

MNZ079-088-096-WIZ032-033-041-271200-
BUFFALO-HOUSTON-LA CROSSE-TREMPEALEAU-WABASHA-WINONA-
425 AM CDT MON AUG 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA AND SOUTHWEST INTO WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

AN EXCESSIVE HEAT WARNING IS IN EFFECT. HEAT INDICES ARE EXPECTED IN
THE 95 TO 110 DEGREE RANGE THIS AFTERNOON AND EVENING...HIGHEST IN
RIVER VALLEYS. LOWS WILL ONLY BOTTOM OUT IN THE LOW TO MID 70S.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT THROUGH MIDNIGHT TUESDAY
NIGHT. HEAT INDICES WILL RANGE FROM 95 TO 110 DEGREES TUESDAY
AFTERNOON AND EVENING...HIGHEST IN RIVER VALLEYS. HEAT INDICES WILL
BE LOWER ON WEDNESDAY...TOPPING OUT NEAR 95. ANOTHER HEAT WAVE IS
POSSIBLE DURING LABOR DAY WEEKEND.

THUNDERSTORM CHANCES RETURN THURSDAY THROUGH FRIDAY NIGHT...AND NORTH
OF INTERSTATE 90 SATURDAY NIGHT AND SUNDAY. IT IS TOO EARLY TO
DETERMINE THE SEVERE THREATS WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH WEDNESDAY NIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WIZ017-029-034-042>044-271200-
ADAMS-CLARK-JACKSON-JUNEAU-MONROE-TAYLOR-
425 AM CDT MON AUG 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHWEST INTO
CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT. HEAT INDICES ARE EXPECTED IN THE 95 TO
105 DEGREE RANGE THIS AFTERNOON AND EVENING. LOWS WILL ONLY BOTTOM
OUT IN THE LOW TO MID 70S.

THUNDERSTORMS ARE POSSIBLE ALONG AND NORTH OF INTERSTATE 94 THROUGH
TONIGHT. FOR THOSE STORMS THAT OCCUR TODAY...HEAVY RAIN AND LIGHTNING
WILL BE THE MAIN HAZARDS. THE STORMS THAT OCCUR TONIGHT HAVE THE
POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL...IN ADDITION TO
HEAVY RAIN AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A HEAT ADVISORY REMAINS IN EFFECT THROUGH MIDNIGHT TUESDAY NIGHT.
HEAT INDICES WILL RANGE FROM 95 TO 105 DEGREES TUESDAY AFTERNOON AND
EVENING HOURS. HEAT INDICES WILL BE LOWER ON WEDNESDAY...TOPPING OUT
BETWEEN 90 AND 95. ANOTHER HEAT WAVE IS POSSIBLE DURING LABOR DAY
WEEKEND.

THE CHANCES OF THUNDERSTORMS CONTINUE ALONG AND NORTH OF INTERSTATE
94 THROUGH TUESDAY. HEAVY RAINFALL AND DAMAGING WINDS WILL BE THE
MAIN HAZARDS WITH THESE STORMS.

THUNDERSTORM CHANCES RETURN ACROSS MUCH OF THE AREA THURSDAY THROUGH
FRIDAY NIGHT...AND SATURDAY NIGHT INTO SUNDAY. IT IS TOO EARLY TO
DETERMINE THE SEVERE THREATS WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT NORTH OF INTERSTATE 94.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

AJ

In the hours before

Special weather statement, Aug 26, 5:26 AM CDT, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
526 AM CDT MON AUG 26 2013

WIZ017-261200-
TAYLOR-
526 AM CDT MON AUG 26 2013

...STRONG THUNDERSTORMS EXPECTED IN TAYLOR COUNTY...

THROUGH 7 AM...STRONG THUNDERSTORMS WILL MOVE SOUTHEAST AT
35 MPH ACROSS NORTHERN AND EASTERN TAYLOR COUNTY. TORRENTIAL
DOWNPOURS AND FREQUENT LIGHTNING WILL ACCOMPANY THESE STORMS.
IN ADDITION...THERE MAY BE SOME WIND GUSTS UP TO 35 MPH.

BOYNE
Special weather statement, Aug 26, 6:41 AM CDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
641 AM CDT MON AUG 26 2013

WIZ017-261200-
TAYLOR-
641 AM CDT MON AUG 26 2013

...STRONG THUNDERSTORMS EXPECTED IN TAYLOR COUNTY...

THROUGH 8 AM...STRONG THUNDERSTORMS WILL CONTINUE TO MOVE SOUTHEAST
AT 35 MPH ACROSS NORTHERN AND EASTERN TAYLOR COUNTY. TORRENTIAL
DOWNPOURS AND FREQUENT LIGHTNING WILL ACCOMPANY THESE STORMS. IN
ADDITION...THERE MAY BE SOME WIND GUSTS UP TO 35 MPH.

BOYNE
Special weather statement, Aug 26, 7:04 AM CDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
704 AM CDT MON AUG 26 2013

WIZ017-261400-
TAYLOR-
704 AM CDT MON AUG 26 2013

...STRONG THUNDERSTORMS EXPECTED IN TAYLOR COUNTY...

THROUGH 8 AM...STRONG THUNDERSTORMS WILL CONTINUE TO MOVE SOUTHEAST
AT 35 MPH ACROSS NORTHERN AND EASTERN TAYLOR COUNTY. TORRENTIAL
DOWNPOURS AND FREQUENT LIGHTNING WILL ACCOMPANY THESE STORMS.
RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE POSSIBLE BETWEEN 7 AM AND
9 AM IN THE JUMP RIVER...GOODRICH...PERKINSTOWN...AND MEDFORD.

HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.

BOYNE
Local storm report, Aug 26, 10:33 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1033 AM CDT MON AUG 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     HEAVY RAIN       GAD                     45.12N 90.20W
08/26/2013  M2.94 INCH       TAYLOR             WI   CO-OP OBSERVER

            COOPERATIVE OBSERVER MEASURED 2.94 INCHES OF
            PRECIPITATION

&&

DTJ
Local storm report, Aug 26, 10:35 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1035 AM CDT MON AUG 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 AM     HEAVY RAIN       JUMP RIVER              45.36N 90.80W
08/26/2013  M2.68 INCH       TAYLOR             WI   TRAINED SPOTTER

            TRAINED SPOTTER MEASURED 2.68 INCHES OF PRECIPITATION

&&

DTJ
Local storm report, Aug 26, 10:44 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1044 AM CDT MON AUG 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     HEAVY RAIN       JUMP RIVER              45.36N 90.80W
08/26/2013  M2.85 INCH       TAYLOR             WI   CO-OP OBSERVER

            COOPERATIVE OBSERVER MEASURED 2.85 INCHES OF
            PRECIPITATION

&&

DTJ

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 3:56 AM CDTExcessive Heat WarningARXBuffalo, La Crosse, Trempealeau44 hr
Aug 26, 7:22 AM CDTAreal Flood AdvisoryARXTaylor6 hr

Nearby

Flash Flood Watches in Wisconsin, 2013Every flash flood watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.